Journal of Applied Probability
- J. Appl. Probab.
- Volume 49, Number 2 (2012), 472-481.
Lie algebra solution of population models based on time-inhomogeneous Markov chains
Many natural populations are well modelled through time-inhomogeneous stochastic processes. Such processes have been analysed in the physical sciences using a method based on Lie algebras, but this methodology is not widely used for models with ecological, medical, and social applications. In this paper we present the Lie algebraic method, and apply it to three biologically well-motivated examples. The result of this is a solution form that is often highly computationally advantageous.
J. Appl. Probab., Volume 49, Number 2 (2012), 472-481.
First available in Project Euclid: 16 June 2012
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
House, Thomas. Lie algebra solution of population models based on time-inhomogeneous Markov chains. J. Appl. Probab. 49 (2012), no. 2, 472--481. doi:10.1239/jap/1339878799. https://projecteuclid.org/euclid.jap/1339878799